MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA9048L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Tissue Breakdown (2681)
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, in an open procedure, two loading units partially fired.Another reload was used with the same handle to complete the case.
 
Additional Manufacturer Narrative
Concomitant product: ta9048l ta 90-4.8 sgl use load unitx6 (lot#: p1a1365) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that all of the staples were partially advanced in the cartridge.The staples were in unformed condition.Functionally, the advanced staples in the single use loading unit (sulu) were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closes smoothly, the pin slide advances fully, and the handle actuates smoothly into pre-clamped and clamped positions.Acceptable staple formation was observed on test media.It was reported that the loading unit partially fired.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: there was advanced staples.The product analysis noted evidence that the device was not used as intended.This issue can occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the instrument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18803738
Report Number2647580-2024-01007
Device Sequence Number7294791
Product Code GAG
UDI-Device Identifier10884521043268
UDI-Public10884521043268
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberTA9048L
Device Catalogue NumberTA9048L
Device Lot NumberP1A1365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient SexUnknown